MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH TROCAR SPIKE, 11 X 60 MM, BLUNT; LAPAROSCOPIC TROCAR BLADE, REUSABLE

OLYMPUS WINTER & IBE GMBH TROCAR SPIKE, 11 X 60 MM, BLUNT; LAPAROSCOPIC TROCAR BLADE, REUSABLE
Model Number WA58365S
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/10/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This device was returned without its original packaging.Visual inspection as received condition found minor scratches, tiny dents on the distal tip and biomaterial inside the handle consistent with use.However, no other physical impact on the distal tip.The instrument is free of corrosion.Shaft is straight.The handle is firmly attached to the shaft, no looseness, no breakage or missing fragment.The reported complaint could not be determined since customer did not send in their trocar tube and sealing cap that had been used with the device.Also, the test instruments such as trocar tube wa58169s and sealing cap a5858 are not available in house at time of evaluation; therefore, the fitting could not be verified.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or when additional information becomes available.This report has also been submitted on importer medwatch report # 24903-2023-00112.
 
Event or Problem Description
The customer reported to olympus that during a therapeutic thoracic surgery, this laparoscopic trocar blade came apart and fell into the patient's chest cavity.The obturator was retrieved from the patient.The procedure was completed.There were no reports of patient or user harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 13 years since the subject device was manufactured.Based on the results of the investigation, the cause of the reported event is likely due to wear and tear of the device.However, it remains unclear if damage can be traced back to wear and tear only, or if mechanical force (impact, drop, etc.) was applied to the device.This supplemental report includes a correction to d4 and e3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
TROCAR SPIKE, 11 X 60 MM, BLUNT
Common Device Name
LAPAROSCOPIC TROCAR BLADE, REUSABLE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key17012351
Report Number9610773-2023-01458
Device Sequence Number15370812
Product Code GCJ
UDI-Device Identifier04042761030779
UDI-Public04042761030779
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K923982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 04/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberWA58365S
Device Catalogue NumberWA58365S
Device Lot Number108W-0001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/16/2023
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2023
Supplement Date Received by Manufacturer03/28/2024
Initial Report FDA Received Date05/26/2023
Supplement Report FDA Received Date04/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/01/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown